Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AmericanOutlaw

Nearly 5 Month Course Done... Still Breaking Out.

Recommended Posts

Hi everybody.

I'm on a 5 month, 150 day course of accutane.

I am 75kg, male, 19 years old.

For month one I took 40 mg once a day and for months 2-5 I have taken 40 mg twice daily (80mg a day)

Today is day 139 of my 150 day course and I'm nearly done.

However, I am still breaking out considerably on my back and a little bit on my face. Although my face has improved immensely and my back is definitely better, this is far from where I expected to be at almost the end of my course of treatment.

Is this normal? Should I talk to my doctor about extending my treatment?

Thanks!

Share this post


Link to post
Share on other sites

Hi,

I've been on accutane for around 9 months now, and I still get small occasional spots. How severe is it when you say that though? Are you still getting new spots everyday or is it more of a weekly thing? Because when I was on month 5 I remember I would get spots around once every 4-5 days but they wouldn't be as deep as perhaps they once were...

At the moment I wash twice a day, morning and night (in the shower) and use aqueous cream as my moisturiser, which is very powerful stuff but does help in reducing dryness, so perhaps it may be your routine that needs slightly modifying? I used to wash my face 3 times a day, and although my skin was looking good from it, my dermatologist said I shouldn't be washing it that much as it would cause you more harm than good in the future, and that twice a day was enough, thought I'd say that just in case you were ;)

In terms of asking your derm about stretching out your treatment, I personally would do that and maybe even ask about upping the dose again? As although it makes your lips dryer and face redder it does help with reducing acne!

Hope this helps abit mate. I know acne crappy but accutane does help if you give It time xD

Share this post


Link to post
Share on other sites

I am finishing my 6 month course and I still get a pimple or two once a week-once every couple of weeks. It's unfortunate, but I think May people continue to break out even towards the end of their courses. The key is that you have improved. I know my definition of "breaking out" has sufficiently changed as well. Whereas a couple giant cysts or multiple medium sized Pimples constituted a breakout for me, now I define a breakout has 1 or 2 small pimples. Before accutane, I would have killed for just 1 or 2 pimples every once in a while!

Share this post


Link to post
Share on other sites

If your still breaking out at the end of your course the chances are you will continue once you finish. Well I did anyway. I'd advise you stay on it for a bit longer unless you are happy with minor breakouts.

I came off too quick and am breaking out again

Share this post


Link to post
Share on other sites

Hey everybody-

I went to my doctor and am gonna be on it for another month at 80mg a day. It was pretty disappointing for me as I've really been looking forward to being off of this drug.

@JakeeeeeyXx It's not always new spots every day, I'd say definite new spots every week. The problem is that they're painful, deep, and visible. Just went through the worst breakout I've had since I started accutane on my back, which was pretty disappointing. The biggest problem is that it takes them FOREVER to go away and heal.

Anyone have tips on how to heal them faster?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×